Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Stopped taking phentermine. Started feeling dizzy, nausea, tingling and palpitation. Any ideas?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I started taking phentermine *only half the dose* for 1 week. Felt uneasy with it, even felt as I would pass out a few times, so I stopped taking it. That was back beginning of XXXXXXX 2012. About 1 week later I took half a 5 hour energy shot. About 2 hours later I almost blacked out, tunnel vision, bp 175/120 hr 140.. went into the ER and got a bp pill to calm things down. Ever since that day I have had nothing but problems. Overall sick feeling, dizziness, nausea, tingling, bp spikes and palpitations several times per day. Started taking Klonopin and metoprolol for 2 months. Both did not make me feel any better so I phased them out. I have now been to an herbalist to see if he can help. I have been on herbal and homeopathic regime for 2 months now. I have gotten better, my bp is ok, besides a few spikes here and there, but the dizziness and palpitations that come out of nowhere are still there. Accompanied with just a weird feeling in my head.. Mostly headache pains in the back of the skull, but now in the frontal part as well. Had an MRI, tons of bloodwork, my heart checked front to back, the docs are not able to find ANYTHING! I do not think I am having panic attacks or anything like that since the dizziness is ALWAYS there. I do not want to be on medication as I believe I will only take a pill for a pill.... and have side effects from each.. I just don't know what to do anymore. Also I have had some stomach problems lately. Underneath my left rib.. very dull, uncomfortable pain. More worried about my head though.. any ideas?? Please help! Thank you! XXXXXXX
Posted Thu, 15 Nov 2012 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 4 hours later
Thanks for writing in to Healthcare Magic!
The phentermine is a strong psychoactive drug and is appetite suppressant and also a drug of abuse. I think you have taken it to reduce body weight and landed up in having intolerance and the side effects.
The phentermine acts on Autonomic nervous system and disturbs it's balance in favour of sympathomimetic side.
It causes all the problems you have suffered. Some people tolerate it well other get problems like you did.
I think you have developed severe gastritis and acid peptic disease secondary to it's use and may be you had a fragile higher side BP earlier that shoot up due to the medicine.
I would advise to start medicines that sooth your gut and reduce the effect of the irritation on the mucosa, the Proton pump inhibitors like Rabeprazole are particularly effective. You should continue metoprolol- restart it if BP is high, it would help recovery and protect from complications.
For dizziness you should take Hyoscine butylbromide.
Take these medicine in supervision of your local physician and follow up.
I think you would recover in 6weeks time.
Avoid the phentermine and energy shot in future.
Include regular exercises in your daily schedule, to regularise and restore the rhythm of XXXXXXX environment.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor